Article Text

PDF
A case report of photodermatoses induced by the antifungal drug terbinafine

Abstract

Terbinafine is an antifungaldrug(inhibitor of ergosterol synthesis) known to induce skin reactions. A 58-year-old female was treated with terbinafine for onychomycosis. On the fifth day of treatment a skin rash emerged on her sun-exposed areas. Biological testing did not find any allergic signs. Other skin reactions are well known with terbinafine, but we depict here, a case of photosensitisation induced by treatment, generally unknown for this antifungal. This side effect can be prevented by medication reconciliation and pharmaceutical advice from the clinical pharmacist.

  • terbinafine
  • drug-induced photosensitivity
  • clinical pharmacist
  • medication reconciliation
  • pharmaceutical advice

Statistics from Altmetric.com

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.